Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 110, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 1, 2014, 8:49 PM MDT for Huerfano County, Las Animas County, Colorado. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2014, 8:49 PM MDT (02:49 UTC)
- Expired
- Jul 1, 2014, 9:45 PM MDT
- In force
- 56 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Huerfano County, CO, Las Animas County, CO
The radar
The Pueblo radar (KPUX), 110 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 2.8 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2323 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
284 WUUS55 KPUB 020249 SVRPUB COC055-071-020345- /O.NEW.KPUB.SV.W.0110.140702T0249Z-140702T0345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 849 PM MDT TUE JUL 1 2014 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... EAST CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO... * UNTIL 945 PM MDT * AT 848 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WALSENBURG...OR 30 MILES NORTHWEST OF TRINIDAD...MOVING SOUTHEAST AT 15 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN LAS ANIMAS AND EAST CENTRAL HUERFANO COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3758 10480 3763 10472 3756 10442 3742 10468 TIME...MOT...LOC 0248Z 305DEG 12KT 3757 10472 HAIL...1.00IN WIND...<50MPH $$ HODANISH
3 follow-up statements
064
WWUS55 KPUB 020303
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
903 PM MDT TUE JUL 1 2014
COC055-071-020345-
/O.CON.KPUB.SV.W.0110.000000T0000Z-140702T0345Z/
LAS ANIMAS CO-HUERFANO CO-
903 PM MDT TUE JUL 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM MDT
FOR NORTHWESTERN LAS ANIMAS AND EAST CENTRAL HUERFANO COUNTIES...
AT 902 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF WALSENBURG...OR 27 MILES NORTH OF TRINIDAD...MOVING SOUTHEAST AT
15 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN LAS ANIMAS AND EAST CENTRAL HUERFANO COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3758 10472 3761 10463 3756 10442 3742 10468
3752 10476
TIME...MOT...LOC 0302Z 305DEG 12KT 3754 10467
HAIL...1.25IN
WIND...<50MPH
$$
HODANISH381
WWUS55 KPUB 020315
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
915 PM MDT TUE JUL 1 2014
COC055-071-020345-
/O.CON.KPUB.SV.W.0110.000000T0000Z-140702T0345Z/
LAS ANIMAS CO-HUERFANO CO-
915 PM MDT TUE JUL 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM MDT
FOR NORTHWESTERN LAS ANIMAS AND SOUTHEASTERN HUERFANO COUNTIES...
AT 914 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
AGUILAR...OR 24 MILES NORTH OF TRINIDAD...MOVING SOUTHEAST AT 15 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN LAS ANIMAS AND SOUTHEASTERN HUERFANO COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3757 10469 3760 10459 3756 10442 3742 10468
3748 10473
TIME...MOT...LOC 0314Z 305DEG 12KT 3752 10463
HAIL...1.25IN
WIND...<50MPH
$$
HODANISH479
WWUS55 KPUB 020342
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
942 PM MDT TUE JUL 1 2014
COC055-071-020351-
/O.EXP.KPUB.SV.W.0110.000000T0000Z-140702T0345Z/
LAS ANIMAS CO-HUERFANO CO-
942 PM MDT TUE JUL 1 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LAS ANIMAS AND
SOUTHEASTERN HUERFANO COUNTIES WILL EXPIRE AT 945 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
SMALL HAIL AND HEAVY RAIN WILL CONTINUE WITH THIS STORM THROUGH 10
PM.
LAT...LON 3757 10469 3760 10459 3756 10442 3742 10468
3748 10473
TIME...MOT...LOC 0340Z 305DEG 12KT 3752 10463
$$
HODANISHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:32 PM MDT, 5 hours 17 minutes earlier.
Area forecast discussion, Jul 1, 3:32 PM MDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 332 PM MDT TUE JUL 1 2014 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 310 PM MDT TUE JUL 1 2014 A COUPLE OF SHORTWAVES EVIDENT IN WV LOOPS DROPPING THROUGH NORTHWEST FLOW ALOFT. ONE MOVING THROUGH NE CO ATTM...AND SECOND DROPPING INTO NRN WY. WHILE THE FORMER GLANCES THROUGH EASTERN CO EARLY THIS AFTERNOON...THE LATTER COMES THROUGH OVERNIGHT. MEANWHILE...SOUTHEAST LOW LEVEL FLOW CONTINUES ACROSS THE PLAINS. DEW POINTS HAVE BEEN DROPPING INTO THE LOWER 40S ACROSS THE FAR EASTERN PLAINS WHILE DEW POINTS HAVE BEEN POOLING IN THE MID TO UPPER 40S ACROSS THE LOWER EASTERN SLOPES OF THE SOUTHEAST MTS AND ADJACENT VALLEYS. EVEN THE SAN LUIS VALLEY HAS SEEN SOME GOOD MOISTURE RETURN FROM LAST NIGHT WITH DEW POINTS STILL IN THE LOWER TO MID 40S. FORCING FROM THIS AFTERNOON/S SHORTWAVE APPEARS TO BE PASSING THROUGH TOO EARLY IN THE DAY AND TOO FAR EAST TO HAVE MUCH AFFECT ON AFTERNOON CONVECTION. SUBSIDENCE AND A STRONG CAP APPEAR TO BE HINDERING THUNDERSTORM DEVELOPMENT. HOWEVER WITH ADDITIONAL DAY TIME HEATING...STILL EXPECT A ROUND OF SCATTERED THUNDERSTORMS TO DEVELOP ACROSS THE MOUNTAINS AND MOVE OFF INTO THE ADJACENT PLAINS. GIVEN THE CIN ACROSS THE SOUTHEAST PLAINS...THINK ACTIVITY WILL BE CONFINED TO LOCATIONS IN AND NEAR THE MOUNTAINS...AND WEAKEN AS IT MOVES OFF INTO THE PLAINS. WHILE DEW POINTS ACROSS THE WESTERN MTS AND SAN LUIS VALLEY ARE PROGGED BY HI RES MODELS TO DROP INTO THE 30S BY LATE AFTERNOON...IF DEW POINTS CAN STAY IN THE UPPER 40S IN AND NEAR THE SOUTHEAST MOUNTAINS...WE COULD SEE CAPE VALUES APPROACH 1000 J/KG. WITH SHEAR VALUES RUNNING AROUND 30-40 KTS...IT IS STILL POSSIBLE FOR ONE OR TWO STRONG TO NEAR SEVERE THUNDERSTORMS TO DEVELOP LATE THIS AFTERNOON AND EVENING...ESPECIALLY IN AND NEAR THE SANGRE DE CRISTO MOUNTAINS...WET MOUNTAINS AND SOUTHERN I-25 CORRIDOR. MARGINAL HAIL TO NEAR 1 INCH IN DIAMETER AND WIND GUSTS TO 50 MPH WILL BE THE PRIMARY THREATS. WILL ALSO HAVE TO WATCH THE BURN SCARS CLOSELY...ESPECIALLY EAST PEAK...AS LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...BUT FLOW ALOFT SHOULD HELP KEEP THUNDERSTORMS MOVING WHICH SHOULD LIMIT RAINFALL AMOUNTS SOME. SECOND SHORTWAVE MOVES THROUGH OVERNIGHT AND MODELS GEN UP MORE SHOWERS AND THUNDERSTORMS ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS AS THIS FEATURE ROLLS THROUGH. NICE ISENTROPIC UPGLIDE PATTERN SHOWS UP ON THE 310K SFC BETWEEN 06Z AND 12Z...SO PLAN TO KEEP AT LEAST SOME ISOLATED POPS ACROSS THE EASTERN SLOPES OF THE SOUTHEAST MOUNTAINS AND PLAINS THROUGH EARLY MORNING. AFTER ANOTHER ROUND OF STRATUS ACROSS THE PLAINS ON WEDNESDAY MORNING...CLOUDS WILL BREAK BY AFTERNOON AND SCATTERED AFTERNOON THUNDERSTORMS WILL REDEVELOP ACROSS THE MOUNTAINS. A LITTLE BETTER MOISTURE WILL BE OVER THE REGION...EVEN ACROSS THE SAN LUIS VALLEY AND WESTERN MOUNTAINS. CAPES COULD BE RUNNING UP TO 1000-1500 J/KG. ALTHOUGH DEEP LAYER SHEARS ARE WEAKER...CAN'T RULE OUT THE POTENTIAL FOR ISOLATED STRONG TO SEVERE THUNDERSTORMS ACROSS THE MOUNTAINS WHERE HAIL TO AROUND 1 INCH IN DIAMETER AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THE INITIAL STRONGER UPDRAFTS. WITH NOT MUCH SHEAR...STORM MODE SHOULD BE MULTICELL WITH SEVERE POTENTIAL MORE PULSE IN NATURE. WILL HAVE TO WATCH THE BURN SCARS CLOSELY ON WEDNESDAY AS LOCALLY HEAVY RAINFALL WILL BE A THREAT AND STORM MOTIONS WILL BE SLOWER. -KT .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 310 PM MDT TUE JUL 1 2014 ...HEAT RETURNS FOR THE HOLIDAY WEEKEND... NO BIG CHANGES FOR THE EXTENDED. LOOKS LIKE A FAIRLY TYPICAL PATTERN FOR EARLY JULY...WITH HIGH PRESSURE CENTERED OVER THE 4 CORNERS REGION FOR THE BULK OF THE EXTENDED PERIOD. THIS WILL KEEP A WEAK MONSOONAL FLOW OF MOISTURE OVER OUR AREA...LEADING TO A TYPICAL DIURNAL PATTERN OF SHOWERS AND STORMS EACH AFTERNOON AND EVENING. THERE COULD BE SOME LOCALLY HEAVY RAINFALL ASSOCIATED WITH THE STRONGER STORMS...SO WILL HAVE TO KEEP A CLOSE EYE ON THE BURN SCARS EACH DAY SO LONG AS THIS PATTERN PERSISTS. PWATS DO NOT LOOK OVERLY IMPRESSIVE AS MOST OF THE SUBTROPICAL MOISTURE WILL BE SHUNTED TO THE SOUTH. THE SOUTHERN MOUNTAINS WILL SEE THE BEST CHANCE OF SIGNIFICANT PRECIP...AND WILL ALSO SEE THE BEST CHANCES OF CONVECTION LINGERING INTO THE OVERNIGHT PERIODS. WEAK PV ANOMALIES DRIFTING THROUGH THE RIDGE WILL ENHANCE EVENING AND NOCTURNAL CONVECTION CHANCES A BIT...ESPECIALLY WED NIGHT AND FRI NIGHT. WITH RISING HEIGHTS OVER THE WEEKEND...EXPECT TEMPS TO SOAR INTO THE MID TO UPPER 90S BY THE LATTER PART OF THE HOLIDAY WEEKEND. GFS MOS EVEN HAS KPUB HITTING 100 PLUS DEGREES AGAIN FOR THE FRI-SUN PERIOD...BUT BELIEVE IT IS LIKELY OVERDONE...AND HAVE STAYED CLOSER TO EC MOS WHICH IS IN THE MID 90S FOR KPUB. SUMMER IS DEFINITELY HERE. ROSE && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 310 PM MDT TUE JUL 1 2014 VFR CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON AT THE TAF SITES WITH ISOLATED TO SCATTERED THUNDERSTORMS DEVELOPING ACROSS THE MOUNTAINS AND SPREADING OFF INTO THE ADJACENT VALLEYS AND PLAINS THROUGH THE EVENING. KALS HAS THE BEST CHANCE OF SEEING -TSRA AT THE TERMINAL WITH MVFR CIGS AND ERRATIC GUSTY WINDS POSSIBLE. AS STORMS MOVE EAST OF THE SOUTHEAST MOUNTAINS...THEY SHOULD DIMINISH IN STRENGTH AS THEY APPROACH THE KCOS AND KPUB TERMINALS. VFR TO MVFR STRATUS WILL REDEVELOP AFTER 06Z ACROSS THE PLAINS AFFECTING THE KCOS AND KPUB TAF SITES. A WAVE OF ISOLATED TO SCATTERED SHOWERS AND EMBEDDED THUNDERSTORMS WILL SPREAD ACROSS THE PLAINS OVERNIGHT AND COULD AFFECT THE KCOS AND KPUB TERMINALS BETWEEN 06Z AND 13Z. THESE SHOULD BE FAIRLY ISOLATED IN COVERAGE SO WILL KEEP VCSH MENTION IN TAFS. STRATUS WILL BREAK BY LATE MORNING FOR KCOS AND KPUB WITH THUNDERSTORMS DEVELOPING OVER THE MOUNTAINS AND MOVING OFF INTO THE ADJACENT VALLEYS AND PLAINS. THUNDERSTORM COVERAGE SHOULD BE GREATER ON WEDNESDAY WITH THUNDERSTORMS MORE LIKELY TO AFFECT THE TERMINALS DURING THE AFTERNOON. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KT LONG TERM...ROSE AVIATION...KT
Hazardous weather outlook, Jul 1, 5:02 PM MDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 502 PM MDT TUE JUL 1 2014 COZ058>089-093>099-022315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 502 PM MDT TUE JUL 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT LATEST SHORT RANGE GUIDANCE LATE THIS AFTERNOON INDICATES A FEW THUNDERSTORMS WILL LIKELY DEVELOP ALONG THE SOUTHERN MOUNTAINS EARLY THIS EVENING AND MOVE OVER THE PLAINS THIS LATER THIS EVENING AND INTO TONIGHT. THIS ACTIVITY MAY LAST INTO THE EARLY MORNING HOURS. THE PRIMARY THREAT FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. HAIL UP TO THE SIZE OF NICKELS MAY BE POSSIBLE WITH THE STRONGER STORMS ALONG WITH WINDS TO 50 MPH. IT IS POSSIBLE THAT A STORM COULD PRODUCE HAIL UP TO THE SIZE OF QUARTERS ON THE PLAINS THIS EVENING AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DAILY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD...PRIMARILY OVER THE MOUNTAINS...BUT ALSO OUT ONTO THE PLAINS AT TIMES. THE JET STREAM WILL BE WELL TO THE NORTH OF THE AREA THROUGH THE PERIOD. CONSEQUENTLY...THE THREAT FOR SEVERE WEATHER WILL GENERALLY BE LOW. THE MAIN CONCERNS WILL LIKELY BE HEAVY RAIN AND LIGHTNING...ALTHOUGH A FEW STORMS...ON A FEW DAYS...COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. AREA BURN SCARS WILL NEED TO BE MONITORED CLOSELY IN THE COMING DAYS...DUE TO THE INCREASED POTENTIAL FOR SLOW MOVING STORMS...PRODUCING LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THE MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVER THE PLAINS...ESPECIALLY SOUTH OF HIGHWAY 50...THIS EVENING AND TONIGHT. HODANISH
In the hours before
Special weather statement, Jul 1, 6:54 PM MDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
654 PM MDT TUE JUL 1 2014
COZ070-071-020130-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT CO-
SOUTHERN SAN LUIS VALLEY CO-
654 PM MDT TUE JUL 1 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CONEJOS...SOUTHWESTERN
COSTILLA AND SOUTH CENTRAL ALAMOSA COUNTIES UNTIL 730 PM MDT...
AT 653 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MANASSA...OR 20 MILES SOUTH OF ALAMOSA...
MOVING SOUTHEAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MANASSA...SANFORD AND MESITA.
LAT...LON 3700 10588 3718 10596 3743 10589 3745 10588
3712 10553 3709 10556 3699 10572 3699 10587
TIME...MOT...LOC 0053Z 323DEG 22KT 3717 10587
HODANISHSpecial weather statement, Jul 1, 7:13 PM MDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 713 PM MDT TUE JUL 1 2014 COZ069-072-073-020145- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO- 713 PM MDT TUE JUL 1 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAGUACHE COUNTY UNTIL 745 PM MDT... AT 713 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MOFFAT...OR 36 MILES NORTH OF ALAMOSA... MOVING SOUTHEAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CRESTONE...MOFFAT AND GREAT SAND DUNES. LAT...LON 3795 10609 3810 10578 3784 10551 3776 10591 TIME...MOT...LOC 0113Z 327DEG 20KT 3799 10583 HODANISH
Special weather statement, Jul 1, 7:34 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 734 PM MDT TUE JUL 1 2014 COZ071-074-075-020200- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO- SOUTHERN SAN LUIS VALLEY CO- 734 PM MDT TUE JUL 1 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COSTILLA COUNTY UNTIL 800 PM MDT... AT 734 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SANCHEZ RESERVOIR...OR 24 MILES NORTH OF QUESTA...MOVING SOUTHEAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SAN LUIS...SAN PABLO...MESITA...SANCHEZ RESERVOIR...CHAMA AND GARCIA. LAT...LON 3710 10570 3724 10541 3700 10521 3700 10560 TIME...MOT...LOC 0134Z 327DEG 19KT 3706 10547 HODANISH
Special weather statement, Jul 1, 8:07 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 807 PM MDT TUE JUL 1 2014 COZ087-088-020230- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO- 807 PM MDT TUE JUL 1 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LAS ANIMAS AND EAST CENTRAL HUERFANO COUNTIES UNTIL 830 PM MDT... AT 807 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WALSENBURG...OR 32 MILES NORTH OF TRINIDAD...MOVING EAST AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WALSENBURG. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3752 10478 3771 10478 3769 10430 3735 10444 TIME...MOT...LOC 0207Z 282DEG 20KT 3762 10467 HODANISH
Special weather statement, Jul 1, 8:36 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 836 PM MDT TUE JUL 1 2014 COZ087-088-020300- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO- 836 PM MDT TUE JUL 1 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAS ANIMAS AND SOUTHEASTERN HUERFANO COUNTIES UNTIL 900 PM MDT... AT 836 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WALSENBURG...OR 31 MILES NORTHWEST OF TRINIDAD...MOVING SOUTHEAST AT 15 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WALSENBURG AND AGUILAR. LAT...LON 3760 10481 3776 10463 3757 10443 3735 10464 TIME...MOT...LOC 0236Z 306DEG 12KT 3758 10474 HODANISH
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 6:54 PM MDT | Special Weather Statement | PUB | Costilla | 36 min |
| Jul 1, 7:13 PM MDT | Special Weather Statement | PUB | Saguache | 32 min |
| Jul 1, 7:34 PM MDT | Special Weather Statement | PUB | Costilla | 26 min |
| Jul 1, 8:07 PM MDT | Special Weather Statement | PUB | Huerfano | 23 min |
| Jul 1, 8:36 PM MDT | Special Weather Statement | PUB | Huerfano | 24 min |
| Jul 1, 9:30 PM MDT | Special Weather Statement | PUB | Huerfano | 30 min |
| Jul 1, 10:03 PM MDT | Special Weather Statement | PUB | Huerfano | 27 min |
| Jul 1, 10:54 PM MDT | Special Weather Statement | PUB | Otero | 36 min |
| Jul 2, 3:20 PM MDT | Special Weather Statement | PUB | Rio Grande | 25 min |
| Jul 2, 4:56 PM MDT | Special Weather Statement | PUB | Fremont | 34 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.